Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

July 23, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 23, 2012, 4:16 PM EDT for Sumter County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Jul 23, 2012, 5:00 PM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 126 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS82 KTBW 232016
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EDT MON JUL 23 2012

FLZ042-043-048-232100-
SUMTER-CITRUS-HERNANDO-
416 PM EDT MON JUL 23 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
CITRUS...EAST CENTRAL HERNANDO AND SUMTER COUNTIES FOR A STRONG
THUNDERSTORM WITH STRONG WIND GUSTS VALID UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR WEBSTER...OR NEAR BUSHNELL...MOVING
NORTH AT 25 MPH WILL AFFECT TARRYTOWN...BUSHNELL...WAHOO AND
SUMTERVILLE.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 309 AND 329.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.


&&

LAT...LON 2893 8195 2869 8195 2851 8199 2859 8224
      2897 8219 2897 8210
TIME...MOT...LOC 2016Z 193DEG 20KT 2863 8210

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:30 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 23, 1:30 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EDT MON JUL 23 2012

.SHORT TERM (TONIGHT - WEDNESDAY)...
THE TROPICAL WAVE IS PASSING ACROSS SOUTHERN FL WITH THUNDERSTORMS
NOW DEVELOPING OVER LEE AND CHARLOTTE COUNTIES. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE ENTIRE CWA THROUGH
THE LATE EVENING HOURS. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST MIDNIGHT...BECOMING SCATTERED TO ISOLATED AFTER
MIDNIGHT.

12Z TBW SOUNDING DEPICTS A VERY MOIST ENVIRONMENT WITH PWATS OF 2.11
INCHES ALONG WITH MARGINAL CONVECTIVE PARAMETERS. THIS WILL SUPPORT
SIGNIFICANT COVERAGE ACROSS THE AREA TONIGHT...THEN GRADUALLY
DECREASING TO AROUND 30-40 PERCENT BY TUESDAY AFTERNOON AS A DRIER
AIRMASS BEGINS FILTERING INTO THE REGION IN THE WAKE OF THE TROPICAL
WAVE. A LITTLE DRIER ON WEDNESDAY WITH ONLY 20-30 PERCENT CHANCES OF
RAIN AND MAINLY IN THE AFTERNOON AS SEA BREEZES RETURN.

MAX TEMPS WILL WARM UP A LITTLE WITH LOWER UPPER 80S TO LOWER 90S ON
TUESDAY TODAY...TO LOWER TO MID 90S BY WEDNESDAY. LOWS SHOULD REMAIN
IN THE LOW TO MID 70S...WARMER NEAR THE COAST THROUGH THE PERIOD.

.LONG TERM (WEDNESDAY NIGHT-MONDAY)...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING THE HIGH PRESSURE
RIDGE AXIS REMAINING ACROSS SOUTH FLORIDA THROUGH THE LONG TERM
PERIOD...WITH A WEAKENING FRONTAL BOUNDARY ATTEMPTING TO PUSH INTO
FAR NORTHERN FLORIDA LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THE
DEEPEST MOISTURE WILL RESIDE NORTH OF THE FORECAST AREA THROUGH THE
WORK WEEK...WITH MOISTURE INCREASING OVER THE WEEKEND INTO EARLY
NEXT WEEK AS THE WEAKENING FRONTAL BOUNDARY APPROACHES FROM THE
NORTH.

WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS THROUGH SATURDAY FOR
PRIMARILY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE SEA BREEZE AS IT PUSHES INLAND. WITH THE
ARRIVAL OF DEEPER MOISTURE ASSOCIATED WITH THE APPROACHING FRONTAL
BOUNDARY SUNDAY INTO EARLY NEXT WEEK...WILL CARRY CHANCE POPS ALL
LOCALES. TEMPERATURES ARE EXPECTED TO RUN A COUPLE DEGREES ABOVE
CLIMATOLOGY THROUGH THE LONG TERM PERIOD.

&&

.AVIATION...NUMEROUS SHOWERS AND STORMS HAVE FORMED INLAND THIS
AFTERNOON THANKS TO A TROPICAL WAVE THAT HAS DRIFTED ACROSS THE
STATE. HAVE ADDED TEMPO TSRA FOR ALL SITES FOR THE MID AFTERNOON.
EXPECTING ACTIVITY TO START TO DIMINISH BY SUNSET BUT SOME POSSIBLE
VCSH COULD LINGER CLOSE TO THE COAST. VFR CONDITIONS EXPECTED TO
PREVAIL OVERNIGHT AND INTO TOMORROW MORNING.

&&

.MARINE...
A TROPICAL WAVE CONTINUES TO MOVE ACROSS THE AREA AND THE COASTAL
WATERS THROUGH LATER THIS EVENING AND BRINGING NUMEROUS SHOWERS AND
THUNDERSTORMS. WINDS SHOULD REMAIN NEAR OR BELOW HIGHLIGHT CRITERIA
BUT LOCALLY HIGHER WAVES AND STRONGER WINDS IN THUNDERSTORMS ARE
EXPECTED AT TIMES. HIGH PRESSURE WILL RIDGE ACROSS THE AREA THROUGH
THE REST OF THE WEEK AND WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
ANY CAUTIONARY LEVELS.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  91  79  91 /  30  30  20  30
FMY  76  92  77  92 /  30  30  20  20
GIF  75  93  76  94 /  30  40  20  30
SRQ  76  91  78  91 /  30  30  20  30
BKV  73  92  73  93 /  30  40  20  30
SPG  78  89  80  90 /  30  30  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...22/REYNES
LONG TERM...21/JELSEMA
AVIATION...BARRON
Hazardous weather outlook, Jul 23, 4:17 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
417 AM EDT MON JUL 23 2012

FLZ039-042-043-048>052-055>057-060>062-065-241000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
417 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS ARE EXPECTED AS A TROPICAL WAVE MOVES
THROUGH THE AREA TODAY. A FEW STORMS WILL LIKELY BE STRONG THIS
AFTERNOON INTO EARLY THIS EVENING...WITH THE MAIN HAZARDS BEING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. STRONG GUSTY WINDS...LOCALLY
HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN HAZARDS WITH THE STORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

JELSEMA

In the hours before

Special weather statement, Jul 23, 3:03 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
303 PM EDT MON JUL 23 2012

FLZ039-042-048-049-231945-
LEVY-CITRUS-HERNANDO-PASCO-
303 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL AFFECT CITRUS...SOUTHEASTERN LEVY...WEST
CENTRAL PASCO AND WESTERN HERNANDO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CHASSAHOWITZKA REFUGE...OR 10 MILES SOUTHWEST OF
HOMOSASSA SPRINGS...MOVING NORTH AT 25 MPH...WILL AFFECT
CHASSAHOWITZKA...HOMOSASSA SPRINGS...OZELLO AND CRYSTAL RIVER
AIRPORT...UNTIL 345 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2928 8281 2925 8240 2921 8241 2920 8253
      2906 8253 2906 8247 2898 8232 2826 8250
      2828 8275 2841 8272 2845 8268 2859 8267
      2867 8270 2869 8268 2871 8273 2877 8271
      2878 8276 2887 8274 2890 8270 2905 8281
TIME...MOT...LOC 1903Z 192DEG 21KT 2870 8261
Special weather statement, Jul 23, 3:13 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT MON JUL 23 2012

FLZ052-057-232000-
HIGHLANDS-POLK-
313 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN HIGHLANDS AND
SOUTHEASTERN POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR LAKE PLACID...MOVING NORTH AT 25 MPH...WILL AFFECT LAKE
PLACID...LAKE ISTOKPOGA...SEBRING AND SEBRING REGIONAL AIRPORT...
UNTIL 400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2764 8114 2760 8114 2758 8115 2753 8120
      2749 8120 2748 8117 2721 8126 2726 8146
      2772 8147 2768 8114 2765 8112
TIME...MOT...LOC 1913Z 197DEG 21KT 2736 8134
Special weather statement, Jul 23, 3:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
334 PM EDT MON JUL 23 2012

FLZ043-048-049-052-232015-
POLK-SUMTER-HERNANDO-PASCO-
334 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HERNANDO...
NORTHEASTERN PASCO...NORTHWESTERN POLK AND SOUTHEASTERN SUMTER
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 7 MILES SOUTHWEST OF THE GREEN SWAMP...OR 7 MILES SOUTHEAST
OF DADE CITY...MOVING NORTHEAST AT 25 MPH...WILL AFFECT THE GREEN
SWAMP AND TARRYTOWN...UNTIL 415 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2865 8210 2859 8195 2841 8195 2824 8206
      2831 8221
TIME...MOT...LOC 1934Z 205DEG 20KT 2833 8208
Special weather statement, Jul 23, 3:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
346 PM EDT MON JUL 23 2012

FLZ039-042-232030-
LEVY-CITRUS-
346 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CITRUS AND SOUTHERN
LEVY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR CRYSTAL MANOR...OR 6 MILES NORTHWEST OF CRYSTAL RIVER...
MOVING NORTH AT 10 MPH...WILL AFFECT CRYSTAL RIVER AND LEBANON...
UNTIL 430 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2935 8244 2921 8247 2920 8253 2906 8253
      2904 8251 2887 8255 2886 8273 2887 8274
      2889 8270 2893 8271 2899 8277 2903 8277
      2905 8281 2910 8283 2914 8281 2916 8285
      2937 8294
TIME...MOT...LOC 1946Z 178DEG 10KT 2898 8265
Special weather statement, Jul 23, 4:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
403 PM EDT MON JUL 23 2012

FLZ052-232030-
POLK-
403 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POLK COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 9 MILES SOUTH OF POINCIANA...OR 9 MILES NORTHEAST OF LAKE
WALES...MOVING NORTHEAST AT 25 MPH...WILL AFFECT POINCIANA...UNTIL
430 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2779 8138 2804 8163 2816 8153 2815 8146
      2809 8144 2808 8134 2802 8138 2805 8145
      2800 8141 2801 8139 2795 8133 2792 8130
      2787 8130 2786 8128
TIME...MOT...LOC 2003Z 206DEG 24KT 2799 8145
Special weather statement, Jul 23, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EDT MON JUL 23 2012

FLZ042-043-048-232100-
SUMTER-CITRUS-HERNANDO-
416 PM EDT MON JUL 23 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
CITRUS...EAST CENTRAL HERNANDO AND SUMTER COUNTIES FOR A STRONG
THUNDERSTORM WITH STRONG WIND GUSTS VALID UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR WEBSTER...OR NEAR BUSHNELL...MOVING
NORTH AT 25 MPH WILL AFFECT TARRYTOWN...BUSHNELL...WAHOO AND
SUMTERVILLE.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 309 AND 329.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2893 8195 2869 8195 2851 8199 2859 8224
      2897 8219 2897 8210
TIME...MOT...LOC 2016Z 193DEG 20KT 2863 8210

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:03 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco42 min
Jul 23, 3:13 PM EDTSpecial Weather StatementTBWHighlands47 min
Jul 23, 3:34 PM EDTSpecial Weather StatementTBWSumter41 min
Jul 23, 3:46 PM EDTSpecial Weather StatementTBWLevy44 min
Jul 23, 4:03 PM EDTSpecial Weather StatementTBWPolk27 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.